Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 7, 2005, 5:29 PM EDT for Macon County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 5:29 PM EDT (21:29 UTC)
- Expired
- Apr 7, 2005, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Macon County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 072130 SVRFFC GAC193-072215- /O.NEW.KFFC.SV.W.0145.050407T2129Z-050407T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EDT THU APR 7 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN WEST CENTRAL GEORGIA * UNTIL 615 PM EDT * AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR IDEAL...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DUE TO THE SLOW MOVEMENT OF THIS STORM...TORRENTIAL RAIN AND LOCALIZED FLOODING IS ALSO POSSIBLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3236 8429 3230 8423 3237 8384 3253 8406 $$
2 follow-up statements
000 WWUS52 KFFC 072152 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 PM EDT THU APR 7 2005 GAC193-072215- /O.CON.KFFC.SV.W.0145.000000T0000Z-050407T2215Z/ MACON- 552 PM EDT THU APR 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR MACON COUNTY... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GARDEN VALLEY...OR ABOUT 10 MILES NORTHWEST OF MONTEZUMA...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IDEAL AND HICKS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3236 8429 3230 8423 3237 8384 3253 8406 $$
000 WWUS52 KFFC 072213 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT THU APR 7 2005 GAC193-072223- /O.EXP.KFFC.SV.W.0145.000000T0000Z-050407T2215Z/ MACON- 613 PM EDT THU APR 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACON COUNTY EXPIRES AT 615 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3236 8429 3230 8423 3237 8384 3253 8406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:50 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 7, 3:50 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT THU APR 7 2005 .SHORT TERM...UPPER TROUGH IN MID WEST DEEPENING INTO THE LOWER MISSISSIPPI VALLEY TODAY. SHORT WAVES AHEAD OF THIS SYSTEM TRIGGERING RAIN AND A FEW THUNDERSTORMS ALONG THE GULF COAST ...MOVING NORTHEAST. AIR OVER GA STILL SOMEWHAT DRY...BUT LOW LEVEL WINDS INCREASING FROM THE SOUTH SHOULD BRING HIGHER DEW POINTS INTO THE AREA BY AFTERNOON. RAIN AND THUNDERSTORMS INCREASING IN COVERAGE THIS AFTERNOON AND EVENING AHEAD OF UPPER TROUGH AND SURFACE FRONT. BEST INSTABILITY LOOKS LIKE IT WILL BE OVER CENTRAL CWA CLOSER TO HIGHER DEW POINTS. AFTER 06Z...ATMOSPHERE BEGINS TO DRY OUT AS TROUGH BEGINS TO PUSH EAST OF THE AREA. HAVE KEPT TEMPERATURES ON THE COOL SIDE DUE TO CLOUDS AND RAIN. .LONG TERM...NO CHANGES MADE TO EXTENDED. DRY THROUGH THE WEEK WITH MOST DEEP MOISTURE REMAINING TO OUR NORTH ALONG A WARM FRONTAL BOUNDARY. NEXT CHANCE OF RAIN OVER THE WEEKEND WITH ANOTHER SHORT WAVE MOVING ALONG IN THE ZONAL FLOW. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 54 68 51 71 / 60 60 20 5 ATHENS 53 70 50 70 / 60 60 30 5 GAINESVILLE 54 67 50 71 / 60 70 30 10 ROME 55 68 49 75 / 60 60 20 10 COLUMBUS 56 70 56 74 / 40 50 10 5 MACON 55 72 53 75 / 30 50 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 41
Hazardous weather outlook, Apr 7, 11:34 AM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1134 AM EDT THU APR 7 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081006- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1134 AM EDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .SYNOPSIS... AN UPPER LEVEL LOW WILL BE MOVING INTO THE AREA BY TONIGHT. THE COLD AIR ASSOCIATED WITH THIS LOW ALONG WITH AN APPROACHING FRONTAL SYSTEM WILL BRING INCREASINGLY UNSTABLE AIR TO NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AFTER NOON TODAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT LARGE HAIL. SOME DAMAGING WINDS ARE ALSO POSSIBLE OVER WEST CENTRAL GEORGIA. .DISCUSSION... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... ACROSS PARTS OF NORTH AND CENTRAL GEORGIA...AS DAYTIME HEATING WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE AND COLD AIR ALOFT. THIS WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE EXPECTED TO RISE INTO THE UPPER 50S TO LOWER 60S. CAPE WILL BE INCREASING TO AROUND 1000. THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS...WITH HAIL TO THE SIZE OF DIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Apr 7, 1:21 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 121 PM EDT THU APR 7 2005 GAZ001>003-011-071800- 121 PM EDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR HAIL SMALLER THAN PEA SIZE AND 40 MPH WINDS IN CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES UNTIL 200 PM EDT... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SMALL RAINSHOWERS IN NORTHEAST ALABAMA...MOVING NORTHEAST AT 10 MPH. DUE TO COLD AIR AT HIGH LEVELS OF THE ATMOSPHER...SOME OF THESE SHOWERS WILL BE CAPABLE OF PRODUCING VERY SMALL HAIL...MUCH LIKE SLEET...ALONG WITH GUSTY WINDS. THESE MAY OCCUR WITHOUT THE PRESENCE OF THUNDER. SEVERE THUNDERSTORM CRITERIA...WHICH IS THREE-QUARTER INCH HAIL OR DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ARE NOT EXPECTED WITH THESE STORMS.
Special weather statement, Apr 7, 3:55 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT THU APR 7 2005 GAZ007-013-072030- 355 PM EDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN PICKENS AND GILMER COUNTIES UNTIL 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM WEST OF ELLIJAY TO SOUTHWEST OF TALKING ROCK... MOVING NORTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 4:21 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT THU APR 7 2005 GAZ066-072045- 421 PM EDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TROUP COUNTY UNTIL 445 PM EDT... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM WEST OF LAGRANGE...MOVING NORTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 4:38 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT THU APR 7 2005 GAZ033-044-072115- 438 PM EDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN FULTON COUNTY UNTIL 515 PM EDT... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM WEST OF EAST POINT TO FAIRBURN...MOVING NORTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 5:02 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT THU APR 7 2005 GAZ080-091-092-072145- 502 PM EDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN SCHLEY...TAYLOR AND MARION COUNTIES UNTIL 545 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO THUNDERSTORMS OVER NORTHERN WEBSTER COUNTY AND NEAR BUENA VISTA...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING ONE-QUARTER INCH HAIL. SEVERE THUNDERSTORM CRITERIA...WHICH IS THREE-QUARTER INCH HAIL OR DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ARE NOT EXPECTED WITH THESE STORMS.
Special weather statement, Apr 7, 5:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EDT THU APR 7 2005 GAZ014-022-033-034-045-055-072215- 529 PM EDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS IN CLAYTON...DEKALB...GWINNETT...FORSYTH...DAWSON AND FULTON COUNTIES UNTIL 615 PM EDT... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM NORTHWEST OF CUMMING TO SOUTHWEST OF RIVERDALE...MOVING NORTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS...AND RISING WATER ON SMALL CREEKS AND STREAMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Polk | 39 min |
| Apr 7, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Taylor | 63 min |
| Apr 7, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 35 min |
| Apr 7, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 47 min |
| Apr 7, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 25 min |
| Apr 7, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon | 71 min |
| Apr 7, 6:58 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 32 min |
| Apr 7, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 40 min |
| Apr 7, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 30 min |
| Apr 7, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 38 min |
| Apr 7, 7:28 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Spalding | 47 min |
| Apr 7, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Oconee | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.